A stochastic version analysis of an M/G/1 retrial queue with Bernoulli‎ ‎schedule‎

Document Type: Research Paper

Authors

1 Research Unit LaMOS (Modeling and Optimization of Systems)‎, ‎Faculty of Technology‎, ‎University of Bejaia‎, ‎06000 Bejaia‎, ‎Algeria.

2 Department of Mathematics‎, ‎University of Biskra‎, ‎Biskra 07000‎, ‎Algeria‎ ‎Research Unit LaMOS (Modeling and Optimization of Systems)‎, ‎University of Bejaia‎, ‎06000 Bejaia‎, ‎Algeria.

3 Laboratory LaPS‎, ‎Department of athematics‎, ‎University of Badji Mokhtar‎, ‎Annaba 23000‎, ‎Algeria.

4 Research Unit LaMOS (Modeling and Optimization of Systems)‎, ‎Faculty of Exact Sciences‎, ‎University of Bejaia‎, ‎06000 Bejaia‎, ‎Algeria.

Abstract

‎In this work‎, ‎we derive insensitive bounds for various performance measures of a single-server‎ ‎retrial queue with generally distributed inter-retrial times and Bernoulli schedule‎, ‎under the special‎ ‎assumption that only the customer at the head of the orbit queue (i.e.‎, ‎a‎ ‎FCFS discipline governing the flow from the orbit to the server) is allowed‎ ‎to occupy the server‎. ‎The methodology is strongly based on stochastic comparison techniques‎. ‎Instead of studying a performance measure in a quantitative fashion‎, ‎this approach attempts to reveal the relationship between the performance measures and the parameters of the system‎. ‎We prove the monotonicity of the transition operator of the embedded Markov chain relative to strong stochastic ordering and increasing convex ordering‎. ‎We obtain comparability conditions for the distribution of the number of customers in the system‎. ‎Bounds are derived for the stationary distribution and‎ ‎some simple bounds for the mean characteristics of the system‎. ‎The proofs of these results are based on the validation of some inequalities for some cumulative probabilities associated with every state $(m‎, ‎n)$ of the system‎. ‎Finally‎, ‎the effects of various parameters on the performance of the system have been examined numerically.

Keywords

Main Subjects


A.S. Alfa and W. Li, PCS networks with correlated arrival process and retrial phenomenon, IEEE Trans. Wireless Commun. 1 (2000) 630--637.

J.R. Artalejo and A. Gomez-Corral, Modelling communication systems with phase type service and retrial times, IEEE Commun. Lett. 11 (2007) 955--957.

J.R. Artalejo and A. Gomez-Corral, Retrial Queueing System: A Computational Approach, Springer-Verlag, Berlin, Heidelberg, 2008.

I. Atencia and P. Moreno, A single-server retrial queue with general retrial times and Bernoulli schedule, Appl. Math. Comput. 162 (2005) 855--880.

B.G. Bhaskaran, Almost sure comparison of birth and death processeswith application to M/M/s queueing systems, Queueing Syst. 1 (1986) 103--127.

M. Boualem, Insensitive bounds for the stationary distribution of a single server retrial queue with server subject to active breakdowns, Adv. Oper. Res. (2014), Article ID 985453, 12 pages.

M. Boualem, M. Cherfaoui and D. Assani, Monotonicity properties for a single server queue with classical retrial policy and service interruptions, Proc. Jangjeon Math. Soc. 19 (2016), no. 2, 225--236.

M. Boualem, N. Djellab and D. Assani, Stochastic inequalities for M=G=1 retrial queues with vacations and constant retrial policy, Math. Comput. Modelling 50 (2009), no. 1-2, 207--212.

M. Boualem, N. Djellab and D. Assani, Stochastic approximations and monotonicity of a single server feedback retrial queue, Math. Probl. Eng. (2012), Article ID 536982, 13 pages

M. Boualem, N. Djellab and D. Assani, Stochastic bounds for a single server queue with general retrial times, Bull. Iranian Math. Soc. 40 (2014), no. 1, 183--198.

H. Castel-Taleb and N. Pekergin, Stochastic monotonicity in queueing networks, in: Computer Performance Engineering, pp. 116--130, Lecture Notes in Comput. Sci. 5652, Springer, Berlin, Heidelberg, 2009.

B.D. Choi and Y. Chang, Single server retrial queues with priority calls, Math. Comput. Modelling 30 (1999), no. 3-4, 7--32.

B.D. Choi and K.K. Park, The M/G/1 retrial queue with Bernoulli schedule, Queueing Syst. 7 (1990), no. 2, 219--227.

G.I. Falin, Single line repeated orders queueing systems, Optimization 17 (1986), no. 5, 649--667.

G.I. Falin, J.R. Artalejo and M. Martin, On the single server retrial queue with priority customers, Queueing Syst. 14 (1993), no. 3-4, 439--455.

G.I. Falin, and J.G.C. Templeton, Retrial Queues, Chapman and Hall, London, 1997.

A. Gomez-Corral, Stochastic analysis of a single server retrial queue with general retrial times, Naval Res. Logist. 46 (1999), no. 5, 561--581.

Q.M. He, H. Li and Y.Q. Zhao, Ergodicity of the BMAP=PH=s=s + K retrial queue with PH-retrial times, Queueing Syst. 35 (2000), no. 1-4, 323--347.

H.M. Liang, Service station factors in monotonicity of retrial queues, Math. Comput Modelling 30 (1999), no. 3-4, 189--196.

H.M. Liang and V.G. Kulkarni, Monotonicity properties of single server retrial queues, Stoch. Models 9 (1993), no. 3, 373--400.

V.A. Kapyrin, A study of stationary distributions of a queueing system with recurring demands, Cybernatics 13 (1977) 548--590.

Z. Khalil and G. Falin, Stochastic inequalities for M/G/1 retrial queues, Oper. Res. Lett. 16 (1994) 285--290.

W.A. Massey, Stochastic orderings for Markov processes on partially ordered spaces, Math. Oper. Res. 12 (1987), no. 2, 350--367.

A. Muller and D. Stoyan, Comparison Methods for Stochastic Models and Risks, John Wiley & Sons, LTD, 2002.

M. Shaked and J.G. Shanthikumar, Stochastic Orders and Their Applications, Academic Press, San Diego, 1994.

M. Shaked and J.G. Shanthikumar, Stochastic Orders, Springer-Verlag, New York, 2007.

D. Stoyan, Comparison Methods for Queues and Other Stochastic Models, Wiley Series in Probability and Mathematical Statistics, John Wiley & Sons, Chichester, 1983.

R. Szekli, Stochastic Ordering and Dependence in Applied Probability, Lecture Notes in Statist. 97, Springer-Verlag, New York, 1995.

I.M. Verloop, U. Ayesta and S. Borst, Monotonicity properties for multi-class queueing systems, Discrete Event Dyn. Syst. 20 (2010), no. 4, 473--509.

T. Yang, M.J.M. Posner, J.G.C. Templeton and H. Li, An approximation method for the M/G/1 retrial queue with general retrial times, European J. Oper. Res. 76 (1994) 552--562.

T. Yang and J.G.C. Templeton, A survey on retrial queues, Queueing Syst. 2 (1997) 201--233.


Volume 43, Issue 5
September and October 2017
Pages 1377-1397
  • Receive Date: 02 November 2015
  • Revise Date: 22 June 2016
  • Accept Date: 22 June 2016